Tokyo Journal of Mathematics

Spines, Heegaard Splittings and the Reidemeister-Turaev Torsion

Yuya KODA

Full-text: Open access

Abstract

In this article, we introduce a formula for the Reidemeister-Turaev torsion $\tau^{\varphi}(M, [\mathcal{V}], \mathfrak{o}_M)$ of an arbitrary closed 3-manifold $M$ equipped with a Spin$^c$ structure $[\mathcal{V}]$. As a CW-structure of $M$ needed in the process of the computation, we adopt the one induced from a Heegaard splitting which is compatible, via the concept of flow-spine, with a given Spin$^c$ structure.

Article information

Source
Tokyo J. of Math., Volume 30, Number 2 (2007), 417-439.

Dates
First available in Project Euclid: 4 February 2008

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1202136686

Digital Object Identifier
doi:10.3836/tjm/1202136686

Mathematical Reviews number (MathSciNet)
MR2376519

Zentralblatt MATH identifier
1146.57019

Citation

KODA, Yuya. Spines, Heegaard Splittings and the Reidemeister-Turaev Torsion. Tokyo J. of Math. 30 (2007), no. 2, 417--439. doi:10.3836/tjm/1202136686. https://projecteuclid.org/euclid.tjm/1202136686


Export citation

References

  • R. Benedetti and C. Petronio, Branched Standard Spines of $3$-manifolds, Springer “Lecture Notes in Mathematics 1653”, 1997.
  • R. Benedetti and C. Petronio, Reidemeister-Turaev torsion of $3$-dimensional Euler structures with simple boundary tangency and pseudo-Legendrian knots, Manuscripta Math., 106 (2001), 13–74.
  • M. Endoh and I. Ishii, A new complexity for $3$-manifolds, Japanese J. Math., 31 (2005), 131–156.
  • H. Ikeda, DS-diagrams with E-cycle, Kobe J. Math., 3 (1986), 103–112.
  • I. Ishii, Flows and spines, Tokyo J. Math., 9 (1986), 505–525.
  • I. Ishii, Combinatorial construction of a non-singular flow on a $3$-manifold, Kobe J. Math., 3 (1987), 201–208.
  • Y. Koda, A Heegaard-type presentation of branched spines and Reidemeister-Turaev torsion, preprint.
  • G. Meng and C. H. Taubes, $\underline{SW}$ $=$ Milnor torsion, Math. Res. Lett., 3 (1996), 137–147.
  • L. I. Nicolaescu, The Reidemeister Torsion of $3$-Manifolds, Walter de Gruyter, 2003.
  • P. Ozsváth and Z. Szabó, Holomorphic disks and topological invariants for closed 3-manifolds, Ann. of Math., 159 (2004), no. 3, 1027-1158.
  • P. Ozsváth and Z. Szabó, Holomorphic disks and 3-manifold invariants: properties and applications, Ann. of Math., 159 (2004), no. 3, 1159–1245.
  • D. Rolfsen, Knots and Links, Math. Lect. Ser. 7, Publish or Perish, Berkeley, Carifornia, 1976.
  • T. Taniguchi, K. Tsuboi and M. Yamashita, Systematic singular triangulations for all Seifert manifolds, Tokyo J. Math., 28 (2005), 539–581.
  • V. Turaev, Euler structure, nonsingular vector fields, and Reidemeister-type torsions, Math. USSR-Izv., 34 (1990), 627–662.
  • V. Turaev, Torsion invariants of Spin$^c$-structures on 3-manifolds, Math. Res. Lett., 4 (1997), 679–695.
  • V. Turaev, A combinatorial formulation for the Seiberg-Witten invariants of 3-manifolds, Math. Res. Lett., 5 (1998), 583–598.
  • V. Turaev, Introduction to Combinatorial Torsion, Birkhäuser, 2001.
  • V. Turaev, Torsions of $3$-dimensional Manifolds, Birkhäuser, 2002.